MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT 18GA 1.75IN (1.3 MM X 45 MM); INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT 18GA 1.75IN (1.3 MM X 45 MM); INTERVASCULAR CATHETER
Catalog Number 383520
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that label error occurred before use with a bd nexiva single port 18ga 1.75in (1.3 mm x 45 mm).The following information was provided by the initial reporter, "product labels were not attached on 2 boxes of pcn 383520.On the outer case (1 ca x 80) the label was attached, but on the two boxes (2 bx x 20) inside there were no labels attached, and on the other two boxes labels were attached." 2 occurrences reported.
 
Additional Manufacturer Narrative
H.6.Investigation summary: although physical units were not returned for investigation, two photos were provided for evaluation of this incident.Photo 1; shown an opened shipper box with description print, the label was missing from the designated area.Inside the shipper were 2 dispenser boxes.These two dispenser boxes had labels identifying the product as; ref.No.383520, description, expiration date and lot no.9053915.The print on the dispersers was of a bd nexiva single port unit and a quantity of 20.Next to the shipper were 2 dispenser boxes identified by the print as; bd nexiva closed iv catheter system, single port and a quantity of 20.These two dispenser boxes were also missing the labels from the designated area.Photo 2; shown the outside of a shipper box that that had the description print and a label in the designated area that identified the product as; ref.No.383520, description, expiration date and lot no.9053915.A review of the device history record revealed no irregularities during the manufacture of the reported lot.Observed that the provided photos revealed one shipper box and two dispenser boxes that were missing the labels; thus confirmation of the reported defect of label / product insert missing, was conclusive.The labels are printed and applied to the dispenser and shipper boxes as a part of the packaging process.There is a 100% inspection with a vision system that checks for presence and quality of labels on each dispenser, so the defect most likely occurred during a rework process.A deficiency was identified in the existing work instruction: instructions for the manual labelling of the unlabeled dispenser were missing, so it is likely that the operator missed the labeling part and inadvertently placed unlabeled dispensers into the shipper box.Conclusion(s): relationship of device to the reported incident: manufacturing ¿ the missing labels confirmed in this investigation were noted to be operator error.Based on the investigation result, the most probable root cause was identified as an operator error due to lack of standardized instructions.
 
Event or Problem Description

Brand Name
BD NEXIVA SINGLE PORT 18GA 1.75IN (1.3 MM X 45 MM)
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9079213
Report Number1710034-2019-01012
Device Sequence Number14385269
Product Code FOZ
UDI-Device Identifier30382903835202
UDI-Public30382903835202
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Catalogue Number383520
Device Lot Number9053915
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;